MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PLASTIPAK¿ LUER-LOK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON, S.A. BD PLASTIPAK¿ LUER-LOK¿ SYRINGE; PISTON SYRINGE
Model Number 300613
Medical Device Problem Codes Defective Component (2292); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd plastipak¿ luer-lok¿ syringe had a defective stopper with a string-like piece of foreign matter attached to it.The following information was provided by the initial reporter, translated from (b)(6) "i would like to report a production error with a 20 ml bd syringe with luer.It concerns lotnr 21112036.Hopefully this is a one-off faulty specimen, as it would be unthinkable to inject the particle into a patient.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes.D9: returned to manufacturer on: 18-jul-2022.H6: investigation summary one sample was provided to our quality team for investigation.Through visual inspection, a black plastic-like particle was observed on the stopper of the syringe.A device history review was performed for the reported lot 2112036, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.This component is provided by an external supplier.Incoming inspections are performed according to procedure.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures, no issues related to the reported incident were found.Based on the available information, a root cause related to our manufacturing process cannot be identified at this time.
 
Event or Problem Description
It was reported that the bd plastipak¿ luer-lok¿ syringe had a defective stopper with a string-like piece of foreign matter attached to it.The following information was provided by the initial reporter, translated from dutch: "i would like to report a production error with a 20 ml bd syringe with luer.It concerns lotnr 21112036.Hopefully this is a one-off faulty specimen, as it would be unthinkable to inject the particle into a patient.".

Brand Name
BD PLASTIPAK¿ LUER-LOK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13839042
Report Number3003152976-2022-00110
Device Sequence Number991021
Product Code FMF
UDI-Device Identifier30382903006138
UDI-Public30382903006138
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number300613
Device Catalogue Number300613
Device Lot Number2112036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown